I have tried to take Gabapentin on 2 or 3 occasions for migraines. On the second or third day ,I have uncontrollable diahrea. Any thoughts ?
Can Gabapentin cause you to lose control of your bowels?
Question posted by Big43foot on 26 July 2013
Last updated on 17 March 2019 by c029016
Absolutely. I've had this same problem after use. For migraines I recommend Sprix. Please talk to your doctor about this medication. It has worked miracles for me.
I am surprised that your dr. put you on Gabapentin for migraines.
What type of migraines are you having? Like where is your pain located in your head? Also has your dr. given you any other medications for your migraines?
I have chronic migraines on the left side of my head.
I take Doxepin daily as a maintenance medication & when I have Migraines I take Zomig which is a nasal spray. Since it is a mist into your nose it starts working immediately. So as soon as I feel a migraine coming on I use the Zomig & it usually stops the migraine.
I also have Hemicranial headaches which are located in your eyes. They are the worst ... It literally feels like someone is twisting a screwdriver right into my eye socket into my brain. I take Indomethacin for these type of migraines.
So if you could describe the pain & any other medications you have tried? I Really hope you get some relief soon.
Take care, Kathy
I've taken the highest amount of gabapentin that is prescribed and never had anything of this nature happen. How many milligrams are you taking?
So, you've tried Gab two or three times and had that incident every time? If so, ask your doctor for a different medication for your migraines, how horrible, you must be home-bound when you have to take it because you can't leave the bathroom! I feel for you. Lyrica, the sister medication of Gabapentin works in a similar way, and it seems that people can tolerate one or the other.
There are also many migraine medications available.
If this continues, without taking any medication, get yourself a good gastroenterologist. A gastro doc can determine the why of these incidents. Very important to do, don't ignore it.
Best wishes to you Big43foot,
Just to clarify. Diarrhea is not losing control unless you didn't make it in time to a bathroom. If it happened once don't concern yourself with that label. It has to be a regular event. :-)
Hello Big43foot. Diahrea is considered a common side effect to taking Gabapentin. In clinical trials/studies it was reported occurring from 1 to 7% of people taking the drug. Regards pledge
- Gabapentin uses and safety info
- Gabapentin information for Healthcare Professionals (includes dosage details)
- Side effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.